Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 225, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 11, 2004, 5:40 PM CDT for Knox County, Shelby County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2004, 5:40 PM CDT (22:40 UTC)
- Expired
- Jul 11, 2004, 6:30 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Knox County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 184 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 112240
SVRLSX
MOC103-205-112330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
540 PM CDT SUN JUL 11 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTHEAST MISSOURI
SHELBY COUNTY IN NORTHEAST MISSOURI
* UNTIL 630 PM CDT
* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 11 MILES WEST OF EDINA TO 24
MILES WEST OF CLARENCE...MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
EDINA
KNOX CITY
PLEVNA
CLARENCE
SHELBYVILLE
MAUD
SHELBINA
EMDEN
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4018 9195 3996 9196 3995 9185 3974 9185
3967 9186 3967 9218 3962 9220 3962 9229
3994 9228 3996 9234 4030 9235 4030 9233
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:10 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 11, 4:10 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CDT SUN JUL 11 2004
.DISCUSSION...
LOTS OF HEADLINES OUT.
TONIGHT...
HEAT ADVISORY HAS VERIFIED FOR THE ST LOUIS METRO AREA...IT WILL BE
SLOW TO COOL OFF THIS EVENING WITH TSTM CIRRUS SPREADING INTO THE
AREA. WL END THIS EVENING HEAT ADVISORY AS SCHEDULED.
CONVECTION DEVELOPED IN EXTREME NORTHERN MO. TSTM WATCHES
602...603...AND 604 IN EFFECT FOR NRN MO. FIRST CELL TO DROP DOWN OUT
OF IOWA CAME TO A SCREECHING HALT OVER MARION COUNTY MO AND DUMPED
2-3 INCHES OF RAIN OVER THE SOUTH FABIUS RIVER HEADWATERS IN AN
HOUR. OF MORE IMPORTANCE WAS THE SLOWING AND DIRECTIONAL CHANGE OF
ACTIVITY AS IT MOVED SOUTH. THE CORFIDI VECTORS TURN NORTH THIS
EVENING AND WE ARE WATCHING WITH KEEN INTEREST THE CONVECTIVE
COMPLEX IN NORTHWEST MISSOURI...REMNANTS OF AN MCV OVR NEBRASKA
EARLIER TODAY. IT SEEMS TO HAVE ENOUGH ENERGY TO KEEP A STEADY
ESEWMOVEMENT FOR NOW. AN OUTFLOW BOUNDARY RUNNING OUT AHEAD OF THIS
COMPLEX HAS DROPPED SWD FRM IOWA INTO NRN MISSOURI AHEAD OF IT AND
WILL PROBABLY AMPLIFY SOME OF THESE CELLS AS THEY MOVE TOWARD OUR
NORTHERN COUNTIES.
HAVE ALSO ISSUED A FLOOD WATCH FOR TONIGHT NORTH OF A LINE FROM 30
MILES NORTH OF COLUMBIA TO 30 MILES NORTH OF ST LOUIS. ANTECENDANT
RAINFALL FROM LAST NIGHTS ACTIVITY WAS VERY EFFICIENT. HARDLY ANY
THUNDER WITH IT BUT RAINFALL AMOUNTS REACHED 1-2 INCHES IN A
TRIANGLE FROM 20 E OF COLUMBIA TO 50 NORTH OF COLUMBIA TO 15
SOUTHWEST OF QUINCY. THEN THIS AFTERNOON THAT FIRST COMPLEX DUMPED
ANOTHER 1-3 INCHES IN MARION COUNTY AND SURROUNDING AREAS. LOOK FOR
CURRENT ACTIVITY TO INCREASE THROUGH THE NEXT 2-5 HOURS WITH SOME
VERY HEAVY AMOUNTS POSSIBLE.
MONDAY AND TUESDAY AFTERNOONS...
HAVE HEAT ADVISORIES IN EFFECT FOR CENTRAL INTO EAST CENTRAL MISSORUI
WITH HEAT INDICES REACHING 100 TO 107 BOTH DAYS. 850MB TEMPS INCREASE
2-3 DEGREES WARMER THAN TODAY AND CLOUD COVER SHOULD BE MINIMIZED.
SINCE WE REACHED ADVISORY CRITERIA THIS AFTERNOON IN THE ST LOUIS
METRO AREA WE MAY HAVE TO UPGRADE THAT ON TONIGHTS FORECAST TO A
HEAT WARNING...TOO MUCH GOING TODAY TO DEAL WITH IT.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...SVR TSTM WATCHES 602 TIL 600 PM...WATCH 604 UNTIL 800 PM
FLOOD WATCH FOR KNOX...LEWIS...SHELBY...MARION...MONROE...RALLS
...PIKE COUNTIES FOR TONIGHT
HEAT ADVISORY FOR ST LOUIS CITY AND COUNTY UNTIL 700 PM CDT
THIS EVENING
HEAT ADVISORY FOR CENTRAL INTO EAST CENTRAL MISSOURI FOR
MONDAY AFTERNOON THROUGH 700 PM TUESDAY
IL...SVR TSTM WATCH 602 UNTIL 600 PM FOR ADAMS AND BROWN COUNTIES
SEVERE THUNDERSTORM WATCH 604 UNTIL 800 PM FOR PIKE...
CALHOUN...GREENE...JERSEY...MACOUPIN...MADISON...ST CLAIR
COUNTIES
FLOOD WATCH FOR ADAMS...BROWN...PIKE...CALHOUN...GREENE
COUNTIES FOR TONIGHT
HEAT ADVISORY FOR MADISON AND ST. CLAIR COUNTIES UNTIL 700PM
THIS EVENING
HEAT ADVISORY FOR MADISON AND ST CLAIR COUNTIES FOR MONDAY
AFTERNOON THROUGH TUESDAY AFTERNOON
&&
PEDIGOHazardous weather outlook, Jul 11, 4:35 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 435 PM CDT SUN JUL 11 2004 ILZ058-095>098-MOZ018-019-026-027-034>036-121100- ADAMS IL-BROWN-CALHOUN IL-GREENE IL-KNOX-LEWIS-MARION-MONROE-PIKE- PIKE IL-RALLS-SHELBY- 435 PM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT .A FLOOD WATCH IS IN EFFECT ACROSS THE AREA TONIGHT. .THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. SCATTERED THUNDERSTORMS ARE PRESENT ACROSS THE AREA AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY DAMAGING WINDS AND LARGE HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY THROUGH WEDNESDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY DAMAGING WINDS AND LARGE HAIL. A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY BRINGING COOLER AND DRIER AIR TO THE REGION...AND CONTINUING THE CHANCE FOR THUNDERSTORMS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EVENING HOURS. ILZ100>102-MOZ041-042-047>052-059>065-072-073-121100- AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON- LINCOLN-MADISON IL-MONITEAU-MONROE IL-MONTGOMERY-OSAGE-ST CHARLES- ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON- 435 PM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK FOR PORTIONS OF CENTRAL AND EAST CENTRAL MISSOURI AND PORTION OF SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. SCATTERED THUNDERSTORMS ARE PRESENT ACROSS THE AREA AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ...HEAT ADVISORY IN EFFECT MONDAY AND TUESDAY... HEAT INDICES ARE EXPECTED TO REACH 105 DEGREES ACROSS THE AREA MAINLY DURING THE AFTERNOON AND EARLY THIS EVENING. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY AND TUESDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY DAMAGING WINDS AND LARGE HAIL. A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY BRINGING COOLER AND DRIER AIR TO THE REGION...AND CONTINUING THE CHANCE FOR THUNDERSTORMS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY FOR LATE THIS AFTERNOON AND TONIGHT. ILZ079-MOZ074-075-084-085-099-121100- IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE- 435 PM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND SOUTHEAST MISSOURI...AS WELL AS PARTS OF SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT. FEW STORMS ARE EXPECTED TO REACH SEVERE LEVEL. TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY THROUGH WEDNESDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY DAMAGING WINDS AND LARGE HAIL.A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY BRINGING COOLER AND DRIER AIR TO THE REGION...AND CONTINUING THE CHANCE FOR THUNDERSTORMS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED FOR TONIGHT. ILZ059-060-064-065-069-070-074-099-121100- BOND IL-CLINTON IL-FAYETTE IL-JERSEY IL-MACOUPIN IL-MARION IL- MONTGOMERY IL-WASHINGTON IL- 435 PM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT. FEW STORMS ARE EXPECTED TO REACH SEVERE LEVEL. TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY THROUGH WEDNESDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY DAMAGING WINDS AND LARGE HAIL.A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY BRINGING COOLER AND DRIER AIR TO THE REGION...AND CONTINUING THE CHANCE FOR THUNDERSTORMS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED FOR TONIGHT.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:43 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 62 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.